Exam Review
- A nurse reviews the client's telemetry monitor at the beginning of the shift. The monitor displays the following image in a 6-second time period. Which cardiac rhythm should the nurse document in the client's record?A)Atrial fibrillationB)Atrial FlutterC)Supraventricular tachycardia (SVT)D)Sinus tachycardia (ST)
- A nurse is caring for a client in the provider's office. The client is at the highest risk for developing ▾ thrombocytopenia evidenced by the client's ▾ spontaneous bleedingDropdown 1:Option 1: hyperammonemiaOption 2: liver diseaseOption 3: anemiaOption 4: thrombocytopeniaDropdown 2:Option 1: spontaneous bleedingOption 2: encephalopathyOption 3: hepatitis BOption 4: pancreatitis
- A nurse is caring for a client who has atrial fibrillation and is receiving heparin. Which of the following findings is the nurse's priority?A)The client has an aPTT of 80 seconds.B)The client's urine output is cloudy and odorous.C)The client's ECG tracing shows irregular heart rate without P waves.D)The client suddenly appears confused and complains of dizziness and a severe headache.
- A nurse is providing discharge teaching to a client who has an implantable cardioverter/defibrillator (ICD). Which of the following information should the nurse include?A)The client should avoid the use of small electric devices.B)The client should hold his cell phone on the side opposite the ICD.C)The client can carry his ICD in a small pocket.D)The client cannot travel by air due to security screening.
Exam Review
- A nurse is caring for a client who has cirrhosis and a prolonged prothrombin time of 30 seconds. Which of the following medications should the nurse plan to administer?A)Vitamin KB)Ferrous sulfateC)HeparinD)Warfarin
- A nurse is preparing to administer verapamil by IV bolus to a client who is having cardiac dysrhythmias. For which of the following adverse effects should the nurse monitor when giving this medication?A)HypotensionB)OtotoxicityC)Muscle painD)Hyperthermia
- A nurse is preparing to administer aspirin 81mg to a client who has atrial fibrillation. The nurse should explain that the purpose of this medication is which of the following.A)To reduce the risk of stroke in clients who have atrial fibrillationB)To convert atrial fibrillation to sinus rhythmC)To slow the response of the ventricles to the fast atrial impulsesD)To dissolve clots in the bloodstream
- A nurse is caring for a client who has recently undergone cardiopulmonary arrest. The emergency response team has successfully restored a pulse but the client now has symptomatic bradycardia. The nurse anticipates the use of which of the following medications to help correct this arrhythmia?A)EpinephrineB)MagnesiumC)Sodium bicarbonateD)Atropine
Exam Review
- A nurse is teaching a client about causes of biliary cirrhosis. Which of the following should the nurse include in the teaching?A)Excessive alcohol consumptionB)Hepatitis CC)Hepatotoxic medicationsD)Obstruction of the bile duct
- A nurse is interpreting a client's ECG strip. Which of the following components of the ECG should the nurse examine to determine the time it takes for ventricular depolarization and repolarization?A)QRS complexB)QT intervalC)PR intervalD)ST segment
- A client taking methimazole reports a sudden onset of fever and sore throat. What is the priority action the nurse should take?A)Administer Tylenol and monitor the client's temperature.B)Continue the current medication regimen and reassess in 24 hours.C)Increase fluid intake and monitor for additional symptoms.D)Hold the methimazole and notify the provider immediately.
- A patient who underwent subtotal thyroidectomy is experiencing muscle cramps and tingling around the mouth. Which interventions should the nurse prioritize? (Select all that apply)A)Encourage high-protein, high-carbohydrate diet.B)Monitor the patient's airway for signs of obstruction.C)Administer thyroid hormone replacement therapy.D)Administer calcium gluconate intravenously.E)Initiate seizure precautions.F)Apply cooling blankets to manage temperature.
Exam Review
- A nurse is teaching a client who has hepatitis B and C. Which of the following information should the nurse include?A)Manifestations of the virus are similar to thyroid storm.B)A genetic family history increases your risk for acquiring hepatitis B and C.C)Viral infection with hepatitis B or C can cause chronic hepatitis and cirrhosis.D)The incubation of the virus is 5 days.
- A nurse is caring for two patients: one with ventricular tachycardia (VT) who has a pulse but is hemodynamically unstable, and another in pulseless ventricular fibrillation (VF). Which statement best describes the nurse's appropriate interventions regarding cardioversion and defibrillation for these patients?A)Administer synchronized cardioversion to the patient with ventricular tachycardia (VT) because they have a pulse and are unstable, and perform immediate unsynchronized defibrillation on the patient with pulseless ventricular fibrillation (VF) to restore a perfusing rhythm.B)Cardioversion should be used for the patient with pulseless VF as it delivers an asynchronous shock to restore rhythm immediately.C)Both patients require defibrillation in order to deliver synchronized shock.D)Use defibrillation for both patients because any ventricular dysrhythmia requires an immediate asynchronous shock regardless of pulse status.
- A nurse is reviewing laboratory results and notes that a client has an elevated thyroid-stimulating hormone (TSH) level. Which of the following assessment findings would the nurse expect?A)Shakiness, sweating, nauseaB)Increased thirst, increased urine output, and weight lossC)Fatigue, constipation, weight gainD)Anxiety, unintended weight loss, palpitations
- A nurse is caring for a client who has a new diagnosis of liver disease. Which of the following manifestations should the nurse expect?A)Acanthosis nigricansB)Night sweatsC)PruritusD)Hemosiderin staining
Exam Review
- A client suddenly develops the rhythm displayed on the monitor. Which cardiac rhythm does this represent? Review the image provided with this question.A)AsystoleB)Ventricular fibrillationC)Ventricular tachycardiaD)Sinus Tachycardia
- A nurse is preparing to administer Adenosine to a client with supraventricular tachycardia (SVT). Which client condition should prompt the nurse to question the administration of adenosine?A)Continuous cardiac monitoring is ordered.B)The client has a previous history of myocardial infarction.C)The client has an allergy to penicillin recorded in the EHR (electronic health record).D)The client only has a central line in place.
- A nurse is monitoring a client who is on telemetry. Which of the following findings on the ECG strip should the nurse recognize as normal sinus rhythm?A)The P-R interval measures 0.22 seconds.B)The P wave falls before the QRS complex.C)The QRS duration is 0.20 seconds.D)The T wave is in the inverted position.
- A nurse is assessing a client who is admitted with hyperthyroidism. The client reports a weight loss of 5.4 kg (12 lb) in the last 2 months, increased appetite, increased perspiration, fatigue, menstrual irregularity, and restlessness. Which of the following actions should the nurse take to prevent a thyroid crisis?A)Observe the client carefully for signs of hypocalcemia.B)Administer aspirin as prescribed for any sign of hyperthermia.C)Keep the client NPO.D)Assess the client for signs of infection.
Exam Review
- A nurse is caring for a client on a medical-surgical unit. Complete the diagram by dragging from the choices below to specify what condition the client is most likely experiencing, 2 actions the nurse should take to address that condition, and 2 parameters the nurse should monitor to assess the client's progress.
- A nurse is caring for a client who has a new diagnosis of liver disease. Which of the following lab values should the nurse expect the health care provider to order to support the diagnosis?A)Erythrocyte sedimentation rate (ESR)B)C-reactive protein (CRP)C)D-dimerD)Albumin
- A nurse is reviewing statements made by a colleague about the medical management of a patient with hepatic encephalopathy receiving lactulose, rifaximin, and a protein-restricted diet. Which statement made by the nurse is incorrect?A)Lactulose works by reducing ammonia levels through increased excretion in the intestines.B)Monitoring for electrolyte imbalances, especially hypokalemia, is important due to lactulose-induced diarrhea.C)Rifaximin is a systemic antibiotic that is used to treat viral hepatitis that may lead to hepatic damage.D)Limiting dietary protein intake helps reduce ammonia production from protein metabolism in the gut.
- A nurse is caring for a client recently admitted to the medical-surgical unit. For each body system below, identify the potential nursing intervention that would be appropriate for the care of the client. Each body system may support more than one potential nursing intervention. (Each category must have at least 1 response option selected)